

# **MINUTES**

What: BiodiverCity Advisory Committee

When: 08 March 2017

5:00 PM - 7:00 PM

Where: Heritage Boardroom, 6<sup>th</sup> floor

Calgary Public Building 205 - 8th Ave SE

Contact: Steven Snell

403-268-3527

steven.snell@calgary.ca

Regrets: Chris Manderson Ethan Askey Nagwan Al-Guineid

Special Guests: Tanya Hope, Parks David Misfeldt, Roads

Start: 5:05

Chair: Laura Nixon

Minutes: Natasha Kuzmak

## Item 1: Welcome and carry over agenda items

- Review of February minutes, approved
- Review action items:
  - CoC survey update: Natasha shared that survey results have been collected. 476 staff members responded to the survey.
    - ACTION: Sam has offered to analyse survey results by the April BAC meeting
    - ACTION: Natasha to share survey results with the committee
  - Angie's overview of LAB cities' biodiversity action plans
    - ACTION: Steven to send more information
  - o Infographic check in
    - ACTION: Laura to work with Meaghan to update graphic for Council report
  - Nagwan skills matrix input: Nagwan submitted to the committee. It will be included in the Council report
  - Watershed+ Peter von Tiesenhausen for May BAC meeting: Peter will present to BAC in May
    - ACTION: Natasha to book Peter for 40 minute presentation
  - o BAC awards (added to the agenda): Polly has confirmed the award categories
    - ACTION: Steven, confirm that funds are available for the awards



## Item 2: Wildlife Report - Overview Presentation, Tanya Hope

- Tanya Hope provided an overview of the Wildlife Status Report project
  - ACTION: Tanya to send a draft of the report to the BAC for review in either April or May

#### Item 3: Pollinator Pathways – Presentation, David Misfeldt

 David Misfeldt presented an overview of his work, Save the Bees Project: Building Habitats for Native Bees, which will occur alongside some existing roadways. Construction started in the fall of 2016

# Item 4: Walk21 Walkshops

- Planning and Development has asked for submission for "walkshops"
- John might explore walkshop ideas
- Meaghan shared an update on the BAC abstract submission to present at Walk 21.
   Applicants will hear if they have been accepted into the conference by March 31.
  - o ACTION: Meaghan to share the submitted abstract to BAC

# Item 5: BAC 2017 draft work plan

- The draft work plan was reviewed and updated
- The draft council report has been completed includes BAC presentations received, actions, projects that the committee has provided recommendations on.
- The report goes to Standing Policy Committee on Community and Protective Services on May 3
  - ACTION: Steven to share the draft report. Comments are due March 30 to Steven

## Item 6: Plans for next meetings

- Future agendas: Suggested speakers include: Jenna Cross (Parks) on native seed mixes, Jon Slaney (Water Resources) on river morphology and fish habitat, Urban Forestry program update
  - o Future speaker planning will take place at next month's meeting
- Community recognition letters:
  - ACTION: Meaghan to take the water beetle off of the recognition letter template
- YYC Lego Wildlife Overpass: Steven shared a project that Parks is involved in along
  with the Miistakis Institute and other organizations. The group is applying to take part in
  Beakerhead with a lego wildlife overpass project.
  - ACTION: BAC to provide comments to Steven to pass on to the Miistakis Institute. No deadline provided

Adjourn: 7:05

Next meeting: April 12<sup>th</sup>, 5:00 to 7:00

	Item	Who	Duration	Action
1	<ul> <li>Welcome and carry over agenda items</li> <li>Approve previous minutes</li> <li>Steve: Lego bridge info item</li> <li>Review action items:</li> <li>Update from Natasha/Ethan/Jason on CoC survey</li> <li>Angie's overview of other LAB cities' Biodiversity Action Plans will be circulated for informal review</li> <li>Infographic check in</li> <li>Nagwan skills matrix input</li> <li>Watershed+ Peter von Tiesenhausen for May BAC meeting?</li> </ul>	All	20 mins To 5:20	(Decision on minutes; Discussion)
2	Wildlife Report – Overview Presentation	Tanya	30 mins To 5:50	(Information)
3	Pollinator Pathways - Presentation	Guest	30 mins To 6:20	(Discussion)
4	<ul> <li>Walk21 Walkshops</li> <li>Request for description of the proposed walk shop including theme/content, location, time required – and how it ties into the Walk21 theme</li> <li>To Planning &amp; Development Dept. ASAP</li> </ul>	Steven	10 mins To 6:30	(Decision)
5	BAC 2017 draft work plan     Quick review: IPM timing, etc.     Citizen science discussed for March but moved to June	Steven, Laura	10 mins To 6:40	(Next steps)
6	Plans for next meetings  Agenda discussion/next speakers (linked to work plan discussion)  Standing check for community recognition letter nominations  Other	All	20 mins To 7:00	(Next steps)